Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 43, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 8, 2019, 3:27 PM CDT for 5 counties in Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 8, 2019, 4:04 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:50 PM CDT | TSTM WND DMG | 7 Ne Thief River Falls, MN | DOWNBURST WINDS BROKE DOWN SEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES AROUND A FARMSTEAD. REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WUUS53 KFGF 082027
SVRFGF
MNC089-113-119-125-135-082115-
/O.NEW.KFGF.SV.W.0043.190608T2027Z-190608T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
327 PM CDT Sat Jun 8 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Eastern Marshall County in northwestern Minnesota...
Red Lake County in northwestern Minnesota...
Central Polk County in northwestern Minnesota...
South central Roseau County in northwestern Minnesota...
Pennington County in northwestern Minnesota...
* Until 415 PM CDT.
* At 327 PM CDT, severe thunderstorms were located along a line
extending from near Rosewood to near St. Hilaire to near
Terrebonne, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thief River Falls, Red Lake Falls, Middle River, Plummer, St.
Hilaire, Goodridge and Holt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4866 9602 4841 9569 4827 9562 4761 9626
4770 9646 4804 9651
TIME...MOT...LOC 2027Z 208DEG 45KT 4813 9634 4804 9618 4779 9615
HAIL...1.00IN
WIND...60MPH
$$
CJ2 follow-up statements
815
WWUS53 KFGF 082047
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
347 PM CDT Sat Jun 8 2019
MNC119-125-082057-
/O.CAN.KFGF.SV.W.0043.000000T0000Z-190608T2115Z/
Red Lake MN-Polk MN-
347 PM CDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR RED LAKE AND CENTRAL POLK
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Minnesota.
LAT...LON 4842 9571 4804 9605 4820 9638 4866 9602
TIME...MOT...LOC 2047Z 253DEG 25KT 4832 9619 4809 9601 4798 9600
$$
MNC089-113-135-082115-
/O.CON.KFGF.SV.W.0043.000000T0000Z-190608T2115Z/
Marshall MN-Roseau MN-Pennington MN-
347 PM CDT Sat Jun 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN MARSHALL...SOUTH CENTRAL ROSEAU AND NORTH CENTRAL
PENNINGTON COUNTIES...
At 347 PM CDT, severe thunderstorms were located along a line
extending from near Holt to near Mavie to near Plummer, moving east
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thief River Falls, Middle River, Holt, Gatzke, Rosewood and Dakota
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4842 9571 4804 9605 4820 9638 4866 9602
TIME...MOT...LOC 2047Z 253DEG 25KT 4832 9619 4809 9601 4798 9600
HAIL...1.00IN
WIND...60MPH
$$
CJ856
WWUS53 KFGF 082104
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
404 PM CDT Sat Jun 8 2019
MNC089-113-135-082114-
/O.CAN.KFGF.SV.W.0043.000000T0000Z-190608T2115Z/
Marshall MN-Roseau MN-Pennington MN-
404 PM CDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL...SOUTH
CENTRAL ROSEAU AND NORTH CENTRAL PENNINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
far eastern Roseau County, far eastern Marshall County, and far
eastern Pennington County.
LAT...LON 4842 9571 4804 9605 4820 9638 4866 9602
TIME...MOT...LOC 2103Z 208DEG 45KT 4850 9605 4827 9587 4816 9586
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 240 PM CDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday) Issued at 228 PM CDT Sat Jun 8 2019 Thunderstorms firing ahead of and along a cold front moving across eastern North Dakota and northwest Minnesota this afternoon. MU CAPE of 2000 to 3000 J/kg combined with shear of 20 to 45 knots will support severe storms this afternoon and evening. So far this afternoon the main threats have been heavy rain and high winds of up to 75 mph. There is also potential for some small to medium sized hail this afternoon and evening. Some more discrete multicellular storms remain possible this afternoon, but the overall trend is moving towards more of a linear convective mode. Storms expected to continue firing along the cold front as it moves farther into Minnesota tonight. Thunderstorms will continue into the overnight, but severe threat should lessen to diminish around sunset. Thunderstorms will continue overnight into Sunday morning, mainly across Minnesota. Some of these storms may still be strong, but severe will be less likely. After the cold front and thunderstorms pass Sunday will be quieter and cooler day with high temperatures in the upper 60s to around 70. .LONG TERM...(Sunday night through Saturday) Issued at 228 PM CDT Sat Jun 8 2019 Monday through Wednesday...Northwesterly flow behind this weekend's system and high pressure will start out the work week cooler than average and dry. A clipper system moving down into SD late Monday night and into Tuesday will bring the return of some thunderstorm chances. At this point shear does not look too impressive for severe potential but a lot could change in the next few days. A cold front moving through and high pressure building in for Wednesday will bring a drying trend, but highs look to stay below 70 with a pretty cold air mass moving into the region. Thursday through Saturday...12Z operational GFS run has an upper low dropping out of Canada, bringing some more precip and unseasonably cool temps. The ECMWF is warmer with more of an open wave, and the R- climate percentiles does not show anything indicating that much of a cold trend. With not a lot of certainty will continue with the blended solution, with some chance POPs towards the end of the week and temps near or slightly above seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1249 PM CDT Sat Jun 8 2019 Scattered showers with isolated thunderstorms early this evening with thunderstorms becoming more widespread later this afternoon into this evening. These showers and thunderstorms are firing along a cold front moving across eastern North Dakota and northwest Minnesota. This front will lead to a shift in winds from the south to the northwest. Gusty winds around 20 to 25 knots this evening possible with isolated higher gusts possible in thunderstorms. Ceilings and visibility will remain VFR with some occasional reductions to MVFR or even IFR in thunderstorms today. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...NC LONG TERM...JR AVIATION...NC
Hazardous weather outlook, Jun 8, 3:13 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 313 AM CDT Sat Jun 8 2019 NDZ006-007-014-015-024-090815- Towner-Cavalier-Benson-Ramsey-Eddy- 313 AM CDT Sat Jun 8 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms this afternoon could become strong, especially east of the Devils Lake Basin. Damaging wind gusts and hail up to one inch in diameter will be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of thunderstorms is possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation not likely. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039- 049-052>054-090815- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh County-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh County- 313 AM CDT Sat Jun 8 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms are expected this afternoon with risks to include damaging wind gusts and up to ping pong ball sized hail. A tornado or two cannot be ruled out. Peak risk will occur between 2pm and 6pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of thunderstorms is possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 8, 12:47 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1247 PM CDT Sat Jun 8 2019
NDZ039-049-053-081815-
Richland ND-Ransom ND-Cass ND-
1247 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANSOM...SOUTH
CENTRAL CASS AND NORTHWESTERN RICHLAND COUNTIES UNTIL 115 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leonard, or 31 miles southwest of Fargo, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Leonard around 1250 PM CDT.
Chaffee and Embden around 105 PM CDT.
Durbin around 110 PM CDT.
Casselton and Wheatland around 115 PM CDT.
Other locations impacted by this storm include Casselton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4651 9727 4648 9744 4674 9746 4701 9741
4695 9703
TIME...MOT...LOC 1747Z 194DEG 35KT 4662 9737
CJSpecial weather statement, Jun 8, 1:04 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
104 PM CDT Sat Jun 8 2019
MNZ001-007-008-013-NDZ027-030-081845-
East Marshall MN-Pennington MN-West Polk MN-West Marshall MN-
Traill ND-Grand Forks ND-
104 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...WESTERN
POLK...NORTHWESTERN PENNINGTON...EASTERN GRAND FORKS AND NORTHERN
TRAILL COUNTIES UNTIL 145 PM CDT...
At 104 PM CDT, trained weather spotters reported a strong
thunderstorm near Grand Forks, or near Grand Forks, moving northeast
at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grand Forks, East Grand Forks, Mayville, Warren, Thompson, Stephen
and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4750 9694 4745 9745 4851 9689 4843 9628
4829 9628
TIME...MOT...LOC 1804Z 205DEG 36KT 4797 9705
CJSpecial weather statement, Jun 8, 2:44 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
244 PM CDT Sat Jun 8 2019
MNZ003-027-029>031-NDZ053-082045-
West Becker MN-East Otter Tail MN-Clay MN-Wilkin MN-
West Otter Tail MN-Richland ND-
244 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...WESTERN OTTER
TAIL...WILKIN...SOUTHWESTERN BECKER AND NORTHEASTERN RICHLAND
COUNTIES UNTIL 345 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Muskoda to Barnesville to near
Brushvale. Movement was east at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Fergus Falls, Detroit Lakes, Wahpeton, Breckenridge, Barnesville,
Pelican Rapids and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.
LAT...LON 4626 9685 4695 9663 4704 9572 4665 9571
4611 9603
TIME...MOT...LOC 1944Z 270DEG 22KT 4696 9640 4666 9642 4636 9660
CJLocal storm report, Jun 8, 3:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
311 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG FINLEY 47.51N 97.84W
06/08/2019 Steele ND EMERGENCY MNGR
DAMAGE IN THE TOWN OF FINLEY FROM THUNDERSTORMS TO A
COUPLE OF BARNS AND AN OLD GARAGE.
&&
JRLocal storm report, Jun 8, 3:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
323 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST 2 NNW FARGO 46.90N 96.83W
06/08/2019 M75 MPH Cass ND ASOS
PEAK WIND OF 65 KNOTS MEASURED AT THE FARGO /KFAR/
AIRPORT.
&&
GGUSTLocal storm report, Jun 8, 3:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
324 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 1 N ADA 47.31N 96.51W
06/08/2019 M58 MPH Norman MN MESONET
PEAK WIND MEASURED BY THE NDAWN SENSOR NEAR ADA.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:39 PM CDT | Special Weather Statement | FGF | Kittson | 66 min |
| Jun 7, 11:48 PM CDT | Special Weather Statement | FGF | Kittson | 57 min |
| Jun 7, 11:56 PM CDT | Special Weather Statement | FGF | Kittson | 64 min |
| Jun 8, 12:45 AM CDT | Special Weather Statement | FGF | Kittson | 60 min |
| Jun 8, 12:50 AM CDT | Special Weather Statement | FGF | Marshall | 55 min |
| Jun 8, 12:51 AM CDT | Special Weather Statement | FGF | Marshall | 54 min |
| Jun 8, 1:04 PM CDT | Special Weather Statement | FGF | Marshall | 41 min |
| Jun 8, 1:44 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 61 min |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Polk | 63 min |
| Jun 8, 2:26 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Marshall, Norman, Pennington, Polk and 2 more | 64 min |
| Jun 8, 2:44 PM CDT | Special Weather Statement | FGF | Becker, Clay, Wilkin | 61 min |
| Jun 8, 3:13 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Polk | 62 min |
| Jun 8, 3:18 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Marshall, Roseau | 57 min |
| Jun 8, 3:44 PM CDT | Special Weather Statement | FGF | Wilkin | 61 min |
| Jun 8, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Pennington, Polk and 2 more | 31 min |
| Jun 8, 4:14 PM CDT | Special Weather Statement | FGF | Becker, Clay, Mahnomen, Norman | 61 min |
| Jun 8, 4:16 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 59 min |
| Jun 8, 5:07 PM CDT | Areal Flood Advisory | FGF | Polk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.